The flash player was unable to start. If you have a flash blocker then try unblocking the flash content - it should be visible below.
Diagnosis and management are covered by EM:RAP toxicology master Dr. Nordt...
Unfortunately due to our demographics and overinflation of the street pharmaceutical industry, this is becoming more of an issue in our area...I recently encountered a situation where I came into contact with an early 20's male who was believed to have suffered from ETOH toxicity...upon questioning the friends at the party they stated "he didnt drink hardly any"...stated he went to the bathroom and passed out in his bed when he came back out...upon assessment he was unresponsive but in a catatonic like state. Skin was very warm and moist and noticed very little ETOH odor. Suspected possible Hypoglycemia but WNL...hmmmm..Other than his catatonic state he was slightly tachy and hypertensive and pupillary dilation..but he was able to maintain his own airway, I couldn't help myself, I had to investigate the bathroom and noticed dozens if not hundreds of OTC "cold medicines" in the bathroom...I instantly suspected possible "meth house" but none where "ephedrine" or sudaphed type meds...all contained one main ingredient "Dextromethorphan" so it all came together...Some time after initiating IV access and nasal airway placement with no response...he began to have intermittent myoclonic type spells....Like was stated in the pod cast my treatment was mostly supportive,but due to possibility of polysubstance abuse I initiated a 1mg Narcan bolus followed by a gtt at 0.4mg/hr with surprising results. Mind you it was no miraculous 180 degree recovery but enough to where I could get SOME info from him. Of course he never would admitt to taking ANYTHING. His labs told a much better story though...with an elevated CK and pH 6.8 HCO3 16 K+ 7.8....long story short he died 1 week later due to multi-organ failure. This is a great drug when needed but when taken for the hell of it...can be lethal. No sense in an early 20's man took out by "Triple C"....that is my rant :^)
What you do matters.